MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC CODA LP BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G03831
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon material in a coda lp balloon catheter perforated.During a maastricht iii procedure (organ donation after controlled circulatory death) on (b)(6) 2025, the balloon was found to have lost its seal, with coronary reperfusion and spontaneous resumption of cardiac activity.The coda was positioned in the descending thoracic aorta, just above the diaphragmatic cupolas, in order to exclude all thoracic circulation from the reperfusion.After removal of the device, a balloon perforation was found.Photos of the balloon perforation were supplied by the customer.You can see a drop beading on the surface of the balloon, then the successive drops that fall from the balloon when it has been reinflated after the device has been removed from the donor's body.The balloon was inflated with a translucent liquid (contrast medium and crystalloid) at the time of the procedure and again after removal.The bloody nature of the flow in the photos indicates that blood was leaking into the balloon.This incident led to a halt in the organ donation procedure and the loss of three grafts.Organ donation regulations require the procedure to be halted when there is a spontaneous resumption of cardiac activity.The three potential recipients were placed back on the transplant waiting list.Additional information has been requested but is unavailable at this time.
 
Additional Manufacturer Narrative
H3 - device evaluated by mfg.? device not returned to manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b5, d4 - primary udi number, d10.Investigation-evaluation.It was reported that the balloon material in a cook coda lp balloon catheter perforated.During a maastricht iii procedure (organ donation after controlled circulatory death) on 20may2025, the balloon was found to have lost its seal, with coronary reperfusion and spontaneous resumption of cardiac activity.The coda was positioned in the descending thoracic aorta, just above the diaphragmatic cupolas, in order to exclude all thoracic circulation from the reperfusion.There was no angulation at the inflation site on the pre-operative can or on the control x-ray after positioning the balloon.The thoracic aorta did not show any large calcifications on the pre-operative ct scan, nor were they visible on the chest x-ray.After the removal of the device, a balloon perforation was found.Photos of the balloon perforation were supplied by the customer.In the photo, the customer indicates that a drop can be seen beading on the surface of the balloon and then the successive drops that fall from the balloon when it was reinflated after the device had been removed from the donor's body.The balloon was inflated with a translucent liquid (contrast medium and crystalloid) at the time of the procedure and again after removal.The bloody nature of the flow in the customer provided photos indicates that blood was leaking into the balloon.This incident led to a halt in the organ donation procedure and the loss of three grafts.Organ donation regulations require the procedure to be halted when there is a spontaneous resumption of cardiac activity.The three potential recipients were placed back on the transplant waiting list.Reviews of the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi), quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Photos were provided for review; however, they did not provide sufficient evidence of a root cause for the reported failure.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed two non-conformances for the lot.One non-conformance was reworked and reinspected prior to further processing.One non-conformance was scrapped prior to further processing.No other complaints have been reported.Therefore, cook concludes that the complaint device was manufactured per specification.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu supplied with the device states the following in consideration of the reported failure mode: warnings ¿ do not exceed maximum inflation volume.Adhere to balloon inflation parameters as shown in fig.1.Over-inflation of balloon may result in: ¿ damage to vessel wall and/or vessel rupture.¿ rupture of balloon.¿ do not use a pressure inflation device for balloon inflation.¿ do not use a power injector for injection of contrast medium through distal lumen.Rupture may occur.¿ the coda 40 mm balloon catheter should not be used for dilation of vascular prostheses in iliac or other non-aortic vessels.Injury to vessel wall and/or rupture may occur.¿ the coda 40 mm balloon catheter should not be used in vessels less the 24 mm diameter.Balloon inflation volume do not exceed maximum inflation volume.Adhere to balloon inflation parameters as shown in fig.1.Over-inflation of balloon may result in: ¿ damage to vessel wall and/or vessel rupture.¿ rupture of balloon.Maximum inflation volumes catheter size max.Volume coda-2-10.0-35-120-40 40 cc coda-2-9.0-35-100-32 30 cc coda-2-9.0-35-120-32 30 cc balloon introduction and inflation ¿ caution: prior to introduction, determine the amount of standard 3:1 saline and contrast mixture needed to inflate the balloon to the desired inflation diameter.Refer to the balloon inflation parameters chart in fig.1.Over-inflation of the balloon may result in damage to vessel wall and/or vessel rupture.¿ if balloon pressure is lost and/or balloon rupture occurs, deflate the balloon, and remove balloon and sheath as a unit.Note: care should be taken to monitor balloon manipulations and inflation using fluoroscopy at all times.Based on the available information, no product returned, and the results of the investigation, a definitive root cause was unable to be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the associated risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 10sep2025.There was no angulation at the inflation site on the pre-operative scan or on the control x-ray after positioning the balloon.The thoracic aorta did not show any large calcifications on the pre-operative computed tomography (ct) scan, nor were they visible on the chest x-ray.

Brand Name
CODA LP BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22289719
Report Number1820334-2025-00730
Device Sequence Number15676835
Product Code DQY
UDI-Device Identifier00827002038318
UDI-Public(01)00827002038318(17)250818(10)14905595
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150970
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2025
Device Model NumberG03831
Device Catalogue NumberCODA-2-9.0-35-120-32
Device Lot Number14905595
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC SUPER SHEATH,12 FR. REF (B)(4).; TERUMO RADIO FOCUS WIRE GUIDE REF RF*PA35183M.
Patient SexUnknown